Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 05:38:30 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620555
  • Total Topics: 46756
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 192
Total: 198

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: immune reconstitution syndrome ?  (Read 578 times)

0 Members and 1 Guest are viewing this topic.

Offline ByTheBay

  • Member
  • Posts: 26
immune reconstitution syndrome ?
« on: October 12, 2009, 01:05:18 AM »
I've been on meds for one week, and have started to experience flu like symptoms.  My doctor told me to research "immune reconstitution syndrome" given my very rapid decline (CD4 of just 53 less than 6 months after conversion).  Can anyone comment on this or share any experience?
3/12/2009 Tested Negative
5/22/2009 Tested Negative
9/17/2009 Tested Positive
9/25/2009 CD4 53  (10%) VL 57,305
9/28/2009 CD4 62  (7% )  VL: 57,305
10/3/2009 Started Truvada/Norvir/Prezista/ Septra/Bactrim and Rifabutin
11/02/2009  CD4  67 (15%) VL: 626
12/21/2009  CD4  56 (10%) VL: Undetectable
03/22/2010  CD4  46 (10%)  VL: Undetectable
06/23/2010 CD4 61 (13%) VL: Undetectable

Offline freaky_dream

  • Member
  • Posts: 132
  • mmm
Re: immune reconstitution syndrome ?
« Reply #1 on: October 12, 2009, 01:24:50 AM »
Don't have any experience with IRS but it sure sounds like it. You have to realize the reason we get symptons like coughing, sneezing, fever and such isn't because the virus causes it directly. It is our immune system going on the attack(it's the reason they say that swine flu is most dangerous to those who have a healthy immune system). So if your immune system is extremely compromised like yours is when the drugs start controlling the virus your tcells start up again causing the inflammatory response.

Offline mecch

  • Member
  • Posts: 10,738
  • red pill? or blue pill?
Re: immune reconstitution syndrome ?
« Reply #2 on: October 12, 2009, 05:35:49 AM »
Did he/she tell you that you have IRS or just to research it as a hypothesis?

My gut is you'll be feeling a lot of turmoil -- IRS for example -- and then have great results pretty quickly.  Your virus load is lowish considering that your CD4 were decimated, maybe that means you have really active immune response. 
“From each, according to his ability; to each, according to his need” 1875 K Marx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.